MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Corrected data: this event was initially included in vmsr filing 2648035-2021-00017.Due to the inclusion of other ancillary details that may appear as causes in the vmsr filing, this event is now being captured as an initial 30 day mdr.This report captures the event for serial number (b)(4).This is report number 8 out of 11 reports that are being submitted as initial individual mdrs.Additional information: if implanted, give date: not applicable iol was not implanted.If explanted, give date: not applicable iol was not explanted.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and remaining haptic, which is consistent with a lens that was handled during removal and replacement.The lens was cleaned, a detached haptic and scratches were also observed, which cannot be confirmed to related to manufacturing due to the lens being previously handled by the customer.The lens was not returned with a cartridge tip, and therefore ¿dc-device partially delivered¿, and ¿dc-stuck in cartridge¿ could not be confirmed.No haptic damage, nor the ¿bent haptic¿ described by the customer was observed, and therefore ¿dc-haptic damaged¿ could not be confirmed.The complaint issues could not be confirmed, and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that while attempting to insert the intraocular lens (iol) in the patient¿s ocular dexter (right eye) the lens became stuck in the cartridge.The haptic was bent and there was patient contact.But there was no patient injury.Through follow-up, additional information was received confirming no unplanned suture(s) and no unplanned vitrectomy.The procedure was completed using another back-up lens of a different model and diopter size.No further information was provided.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key12170730
Report Number2648035-2021-00061
Device Sequence Number19846653
Product Code HQL
UDI-Device Identifier05050474530706
UDI-Public(01)05050474530706(17)240201
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Initial Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR